Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 8, 2007, 7:54 PM CDT for Stafford County, Kansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 7:54 PM CDT (00:54 UTC)
- Expired
- Aug 8, 2007, 9:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:01 PM CDT | HAIL 0.88 | 2 Wsw St. John, KS | |
| Aug 8, 8:27 PM CDT | HAIL 1 | St. John, KS | |
| Aug 8, 8:29 PM CDT | TSTM WND GST 60 | Stafford, KS | |
| Aug 8, 9:00 PM CDT | TSTM WND GST 60 | Stafford, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 090054
SVRDDC
KSC185-090200-
/O.NEW.KDDC.SV.W.0248.070809T0054Z-070809T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT WED AUG 8 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STAFFORD COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 900 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 3 MILES EAST OF ST. JOHN...AND MOVING NORTHEAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. JOHN...
STAFFORD...
HUDSON...
ZENITH...
RURAL RESIDENCES OF STAFFORD COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR SOUTHWESTERN
STAFFORD COUNTY.
LAT...LON 3799 9889 3798 9900 3782 9899 3782 9847
3822 9849 3809 9888
$$
KRUSE2 follow-up statements
000
WWUS53 KDDC 090117
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT WED AUG 8 2007
KSC185-090200-
/O.CON.KDDC.SV.W.0248.000000T0000Z-070809T0200Z/
STAFFORD KS-
817 PM CDT WED AUG 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR STAFFORD COUNTY...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTH OF ST. JOHN...MOVING EAST AT 10 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3799 9889 3798 9900 3782 9899 3782 9847
3822 9849 3809 9888
$$
KRUSE000
WWUS53 KDDC 090143
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT WED AUG 8 2007
KSC185-090200-
/O.CON.KDDC.SV.W.0248.000000T0000Z-070809T0200Z/
STAFFORD KS-
843 PM CDT WED AUG 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR STAFFORD COUNTY...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF STAFFORD...MOVING EAST AT 10 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3799 9889 3798 9900 3782 9899 3782 9847
3822 9849 3809 9888
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:08 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Aug 8, 1:08 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 108 PM CDT WED AUG 8 2007 .DISCUSSION... DAYS 1-2... ONCE AGAIN A DAY WITH A SFC BOUNDARY EXTENDING ACROSS OUR CWA. TODAY A S/W TROF VISIBLE FROM W/V LOOP AND PICKED UP FAIRLY WELL BY ALL MODELS OVER ERN COLORADO EARLIER TODAY WILL CONTINUE TO MOVE E ACROSS SW KS THIS EVENING AND BASED ON THE SFC BOUNDARY AND INSTAB AXIS BASED ON THE GOES SOUNDER AND LAPS SHOULD ONCE AGAIN SEE A FEW TSRA DEVELOP LATE TODAY AND EARLY THIS EVENING. LOCATION OF CONVECTION WILL DEPEND ON FRONTAL LOCATION AND BEST MCON AND INSTAB SO WILL MAKE LAST MINUTE ADJUSTMENTS TO THE GRIDS AS NEEDED LATER THIS AFTERNOON BASED ON RADAR AND SAT TRENDS. CONVECTION THEN MOVES OUT OF THE AREA DURING THE OVERNIGHT HOURS WITH ANTHER HOT AND IN STORE FOR THURSDAY. BY LATE THURSDAY BOTH NAM AND GFS BRING A S/W TROF ACROSS OUR CWA WITH A RIDGE AXIS OF MOISTURE EXTENDING ACROSS P28 TO NEAR KDDC. THIS AREA APPEARS TO BE OUR BETTER CHANCE FOR PCPN THURSDAY NIGHT SO WILL RETAIN SMALL POPS HERE LATE THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT. AS FOR TEMPERATURES WILL GO WITH A BLEND BETWEEN MET AND MAV. MAV LATELY HAS BEEN TOO WARM WHILE BE MET HAS BEEN A LITTLE ON THE COOL SIDE. THE WARM 85H MAV TEMPS ALSO SUPPORT THIS BLEND SO WILL KEEP TEMPS BASICALLY WILL KEEP TEMPS AROUND 100 BOTH THURSDAY AND FRIDAY. DAYS 3-7... THE SUMMER FIXTURE...THAT IS THE LARGE UPPER ANTICYCLONE...IS EXPECTED TO EXPAND AND BECOME CENTERED OVER THE WEST CENTRAL PLAINS FOR MUCH OF THE EXTENDED FORECAST PERIOD. VERY HIGH MID LEVEL HEIGHTS WILL DEVELOP WITH NEAR 600 DAM 500MB HEIGHTS NEAR CENTER OF ANTICYCLONE BY EARLY NEXT WEEK VERY NEAR SOUTHWEST KANSAS. SIGNIFICANT SUBSIDENCE IS EXPECTED TO DOMINATE THROUGHOUT THE PERIOD THUS THE ENTIRE EXTENDED FORECAST THIS CYCLE WILL BE POP-FREE. H85 TEMPERATURE FORECAST OF +30 TO +32C SUPPORT LOW 100S EACH DAY OF THE EXTENDED THROUGH NEXT WEDNESDAY. A PROLONGED STRETCH OF AT OR ABOVE 100 DEGREES IS EXPECTED OVER ALL OF THE DDC CWA. DAILY OSCILLATIONS IN THE PLACEMENT/STRENGTH OF THE ANTICYCLONE WILL ALLOW FOR SUBTLE DAILY FLUCTUATIONS IN THE HIGHS...BUT AS A RULE...AM EXPECTING 102-103 FOR MEAN AVERAGE HIGHS THROUGHOUT. A FEW 105 AND 106 READINGS WILL ALSO BE POSSIBLE. && .AVIATION... AN UPPER LEVEL SHEAR AXIS WAS MOVING SLOWLY ACROSS THE DDC CWA THIS AFTERNOON WITH A SURFACE TROUGH/WEAK FRONT EXTENDING FROM NEAR ASHLAND NORTHEAST TO THE GREAT BEND AREA. THIS WEAK SURFACE CONVERGENCE ZONE WILL SUPPORT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS AFTER 21Z ALONG AND EAST OF THE AFOREMENTIONED LINE. AT THIS TIME...WILL LEAVE THUNDER AND CB MENTION OUT OF TAF FORECAST FOR GCK AND HYS AS THESE LOCATIONS BUT CARRY A CB FOR A FEW HOURS IN THE DDC TAF CENTERED AROUND 00Z. VFR CONDITIONS EXPECTED TO PREVAIL NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 100 73 101 / 10 0 0 0 GCK 69 101 71 102 / 0 0 0 0 EHA 69 101 70 100 / 0 10 20 0 LBL 69 103 69 102 / 10 10 20 0 HYS 68 99 72 101 / 20 0 0 0 P28 75 101 75 101 / 20 10 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/25/25
Hazardous weather outlook, Aug 8, 4:30 AM CDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 430 AM CDT WED AUG 8 2007 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 430 AM CDT WED AUG 8 2007 /330 AM MDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK COLD FRONT. THE BEST OPPORTUNITY FOR THESE STORMS WILL BE WITHIN APPROXIMATELY 50 MILES OF A LACROSSE TO LIBERAL AXIS. DAMAGING WINDS AND HAIL MAY OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHWEST KANSAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS THE REGION ALREADY DISCUSSED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
In the hours before
Local storm report, Aug 8, 7:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM NON-TSTM WND DMG 2 N STAFFORD 37.99N 98.60W
08/08/2007 STAFFORD KS EMERGENCY MNGR
TELEPHONE POLES SNAPPED OFF NEAR THE GROUND
&&
JFINCHLocal storm report, Aug 8, 7:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 N STAFFORD 37.99N 98.60W
08/08/2007 STAFFORD KS EMERGENCY MNGR
TELEPHONE POLES SNAPPED OFF NEAR THE GROUND
&&
JFINCHLocal storm report, Aug 8, 7:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 E HOPEWELL 37.80N 98.94W
08/08/2007 E1.00 INCH PRATT KS PUBLIC
&&
JFINCHLocal storm report, Aug 8, 7:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 12 SW ST. JOHN 37.88N 98.92W
08/08/2007 STAFFORD KS PUBLIC
3 INCH TREE LIMBS DOWN
&&
JFINCHLocal storm report, Aug 8, 7:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
744 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 SW PROTECTION 37.18N 99.51W
08/08/2007 E1.25 INCH COMANCHE KS PUBLIC
&&
JFINCHLocal storm report, Aug 8, 7:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
750 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 9 WSW ST. JOHN 37.95N 98.91W
08/08/2007 E1.25 INCH STAFFORD KS PUBLIC
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 28 min |
| Aug 8, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 62 min |
| Aug 8, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 55 min |
| Aug 8, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 30 min |
| Aug 8, 8:29 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 61 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 30 min |
| Aug 8, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 31 min |
| Aug 8, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 62 min |
| Aug 9, 1:55 PM CDT | Heat Advisory | DDC | Barber, Pratt, Stafford | 3 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.